Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: epidermis rash
Oct 27, 2008

Thanks for the tip Dr. Bob! I had to relent and get myself to the ER last night. Yesterday I got to feeling like a Linda Blair heading turning move, thankfully without the pea soup scene. Feeling like I was a caged animal walking back and forth, so I walked 3 miles to the ER. They told me to stop the lexiva and see my doc ASAP! The kidney test came back normal no thanks to Nurse Ratched.

This morning I'm feeling like I've been drugged and dealing with a hangover.

Oh well, my big head is back from being a swelled head. My Mick Jagger lips are back to being normal.

Here's to knowing the RNC will never show up and give me an extreme makeover because the lexiva although making me emotionally feel like the powerhouse I aspire to be, is leaving my body so reality is back and it's a female dog!

I know there are many other drugs to use instead of lexiva, but the drug really did make me feel emotionally soooooo GREAT, even though my name is not Tony.

As always, you're the man!

Ciao pisano!

Response from Dr. Frascino

Hi,

First George Hamilton, then Lucille Ball and now Linda Blair??? Yikes, things are definitely heading in the wrong direction based on your movie-star look-a-likes. I'm glad you finally decided to get some medical help. So the Mike Jagger lips are back. That's a start in the right direction. Now we need to work on the Brad Pitt torso. I hope you'll be seeing your HIV specialist very soon (like today, if possible). How we start and stop antiretrovirals can be tricky, because we need to avoid drug resistance and continue to control HIV replication.

Dr. Bob

epidermis rash Oct 26, 2008

Hiya Doc!

I recently started lexiva along with truvada. On the 3rd day, my chest & shoulders developed a rash with the rest of my body stomach down and my arms developing what looked like little red pepper spots. Now it's the 7th day out and the pepper spots have blurred together to form what looks like a smooth red tan with my chest, shoulders and upper arms looking like I stayed in the fake&bake too many minutes. (I do not use tanning beds!)

Anyway, many many what seems like an eon ago, I was on sustiva and the beginning of that med caused me to have a rash which eventually disappeared after I was given some type of steroid drug which caused me to gain so much weight I looked like a beached whale. I don't want to go there again.

I did go to my local fake&bake and get this burn gel they sell which sooths the burn instead of making me feel the burn. My lips are find and still kissable, the inside of my mouth looks as good as it always does, so no blisters.

Question: How long does this last? I'm thinking two weeks and I know I should have called my doc but I'm gonna be seeing him in two weeks. I know, excuses excuses much like promises promises, but I'm hoping hoping, that I'm on the right track and hopefully the burn will fade (oh yeah, I do see some casper looking skin through the red now, just not much).

Really, it's like I've spent the day at my ole' fake & bake in an attempt to have that George Hamilton tan but instead I've got the Lucille Ball sunburn!!!

WAHHH ... tell me it'll pass doc ... !!!

Response from Dr. Frascino

Hey there George Hamilton or Lucille Ball-Guy,

" . . . I know I should have called my doc . . . ." BINGO! That's exactly not only what you should have done, but also what you should still do and without any further delay. I can't tell you how long your rash will last, as I can't diagnose the exact cause or severity over the Internet. Rashes need to be seen. If indeed this is a drug eruption, it needs to be monitored closely, as come can be very serious. (I had one that almost landed me in the hospital a number of years ago.) So turn off the computer. Put your electric-beach miracle cream away and call your HIV specialist for an appointment now. I know your crispy-critter looks may come in handy for next week's Halloween trick-or-treating, but it's not worth the risk. You can fall back on your Sarah "I can see Russia from my house" Palin costume with the up-do, $150,000 wardrobe and lipstick-on-a-pit-bull face mask, OK?

Dr. Bob



Previous
WE NEED MORE HIV POS PEOPLE PUTTING THEIR HAND UP FOR CLINICAL TRIALS
Next
Shaved Skin and Risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement